MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A35HPV12040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a fortrex pta balloon along with non-medtronic 9fr sheath and 0.035" guide wire during procedure to treat a none calcified central vein with 85% stenosis.The vessel diameter and lesion length are 12mm and 40mm respectively.Medtronic inflation device was used to inflate the balloon.There was no damage to device packaging.There were no issues identified while removing device from hoop/tray.The device was prepped per ifu with no issues identified.On first inflation a longitudinal burst occurred at 12atm.All fragments of the balloon were retrieved.The device passed through a previously implanted stent.There was no resistance while advancing the device.Another brand balloon was used to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the förster tow pta balloon catheter was returned within a yellow, plastic biohazard bag.Inside the bag, the device was contained within the shelf-box indicated lot number a921646, consistent with the reported lot number.The packaging hoop and pouch label were also included in the shelf-box.No ancillary devices or images were received.The device was removed from the shelf-box.Inspection of the distal tip revealed a red blood-like substance, consistent with blood.Two marker bands were observed.A 0.035¿ guidewire was loaded with ease through the distal tip of the catheter and navigated out the proximal hub of the manifold.A 20cc water filled syringe attached to a manometer was attached to the inflation lumen luer lock of the manifold.The balloon chamber was inflated and was unable to hold pressure.A longitudinal leak was identified along the balloon.The length of the leak was approximately: 4.4cm.Microscopic inspection revealed the edges of the longitudinal tear.Also the distal and proximal balloon bonds remained intact.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: all fragments of the balloon were retrieved within the sheath.The device was safely removed from the patient.There was no vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10218702
Report Number2183870-2020-00200
Device Sequence Number16712574
Product Code LIT
UDI-Device Identifier00763000106409
UDI-Public00763000106409
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2022
Device Model NumberA35HPV12040080
Device Catalogue NumberA35HPV12040080
Device Lot NumberA921646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 06/27/2020
Supplement Date Received by Manufacturer07/09/2020
09/02/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date07/14/2020
09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight62